Alert archive / Ohio / Beach Hazards Statements in 2019
Beach Hazards Statement 14, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Aug 24, 2019, 9:59 AM EDT for 5 counties in Ohio. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2019, 9:59 AM EDT (13:59 UTC)
- Expired
- Aug 25, 2019, 3:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 26 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WHUS41 KCLE 241359 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 959 AM EDT Sat Aug 24 2019 OHZ007-009>012-242200- /O.CAN.KCLE.BH.S.0013.000000T0000Z-190825T0200Z/ /O.NEW.KCLE.BH.S.0014.190824T1400Z-190825T0200Z/ Ottawa-Erie-Lorain-Cuyahoga-Lake- 959 AM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Cleveland has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Ottawa, Erie, Lorain, Cuyahoga and Lake. * TIMING...Through this evening. * BEACH HAZARDS...High swimming risk from waves and dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when swimming risks exist from a combination of wind and large waves including rip currents and longshore currents. These swimming risks can create life- threatening conditions even for good swimmers. Follow the instruction of local authorities or stay out of the water. && $$ OHZ089-PAZ001-241500- /O.CAN.KCLE.BH.S.0013.000000T0000Z-190824T1400Z/ Ashtabula Lakeshore-Northern Erie- 959 AM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Cleveland has cancelled the Beach Hazards Statement. Winds and waves no longer pose a high risk to swimmers. A moderate risk however, remains in place across the beaches of Ashtabula County Ohio. $$
3 follow-up statements
059 WHUS41 KCLE 242001 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 401 PM EDT Sat Aug 24 2019 OHZ007-009-010-250415- /O.EXT.KCLE.BH.S.0014.000000T0000Z-190825T0700Z/ Ottawa-Erie-Lorain- 401 PM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 AM EDT SUNDAY... * LOCATIONS...Erie, Lorain and Ottawa. * TIMING...Until 3 AM EDT Sunday. * BEACH HAZARDS...High swimming risk from waves and dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when swimming risks exist from a combination of wind and large waves including rip currents and longshore currents. These swimming risks can create life- threatening conditions even for good swimmers. Follow the instruction of local authorities or stay out of the water. && $$ OHZ011-012-250300- /O.EXT.KCLE.BH.S.0014.000000T0000Z-190825T0300Z/ Cuyahoga-Lake- 401 PM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATIONS...Lake and Cuyahoga. * TIMING...Until 11 PM EDT this evening. * BEACH HAZARDS...High swimming risk from waves and dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when swimming risks exist from a combination of wind and large waves including rip currents and longshore currents. These swimming risks can create life- threatening conditions even for good swimmers. Follow the instruction of local authorities or stay out of the water. && $$
371 WHUS41 KCLE 250232 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1032 PM EDT Sat Aug 24 2019 OHZ011-012-250345- /O.CAN.KCLE.BH.S.0014.000000T0000Z-190825T0300Z/ Cuyahoga-Lake- 1032 PM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Cleveland has cancelled the Beach Hazards Statement. A moderate swimming risk remains overnight with waves of 2 to 4 feet. $$ OHZ007-009-010-250700- /O.CON.KCLE.BH.S.0014.000000T0000Z-190825T0700Z/ Ottawa-Erie-Lorain- 1032 PM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * LOCATIONS...Erie, Lorain and Ottawa. * TIMING...Until 3 AM EDT Sunday. * BEACH HAZARDS...High swimming risk from waves and dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when swimming risks exist from a combination of wind and large waves including rip currents and longshore currents. These swimming risks can create life- threatening conditions even for good swimmers. Follow the instruction of local authorities or stay out of the water. && $$
051 WHUS41 KCLE 250705 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 305 AM EDT Sun Aug 25 2019 OHZ007-009-010-250815- /O.EXP.KCLE.BH.S.0014.000000T0000Z-190825T0700Z/ Ottawa-Erie-Lorain- 305 AM EDT Sun Aug 25 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds have decreased enough to allow waves to decrease and reduce the swimming risk. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 9:57 AM EDT, 2 minutes earlier.
Area forecast discussion, Aug 24, 9:57 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
957 AM EDT Sat Aug 24 2019
.SYNOPSIS...
High pressure centered east of Lake Superior across central
Ontario Canada will drift eastward and reach New England by
later Sunday. Low pressure will move east north of the lakes and
take a cold front across the local area Tuesday night. High
pressure follows in the wake of that front for Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Minor changes to the cloud cover and hourly temperatures were
made to reflect current trends. Area of convergence remains
offshore with still a slight chance of seeing a waterspout.
Satellite imagery shows some vertical development to the clouds
from Ashtabula to Ripley where the slightly cooler air is
located aloft. If we see a spout this would be the most
favorable area.
Previous discussion...
Lake effect stratocumulus are developing downwind of the lake
primarily across northeast OH/nw PA early this morning. Other
than a few sprinkles late last evening, convergence has been
lacking for any precip. Have lowered the chances and reduced the
already narrow coverage of any light shower this morning as
winds on the lake have been uniformly northeast around 15 to 20
knots much of the night. Will continue to see the lake clouds,
but as we head toward midday this will transition to an inland
cumulus field before fading toward evening. Flow more easterly
tonight so would expect mostly clear skies. Temperatures ran a
few degrees warmer than guidance yesterday with this airmass so
have gone a few degrees warmer than guidance for today. This
places us in the low/mid 70s. Somewhat cooler tonight with
low/mid 50s and a few upper 40s possible. Back to the mid/upper
70s for Sunday.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The first half of the short term forecast period will remain
quiet with an upper ridge over the region and high pressure just
east of the area. Expecting dry conditions and seasonable
temperatures for Sunday into the first half of Monday. The
pattern shift for the week will occur on Monday into Monday
night as an upper trough enters the Great Lakes region and will
support a surface cold front. Some pre- frontal showers and
thunderstorms are possible late Monday into early Tuesday, but
the main show will be with the frontal passage on Tuesday into
Tuesday night. Have likely PoPs for the forecast area timed with
the front as the guidance has fairly good agreement on the west
to east progression across the area. While there is some slight
warm air advection ahead of the front on Tuesday, think that
the area will be too worked over with clouds to push
temperatures over the 80 degree mark, so will keep upper 70s
for Tuesday's highs.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
For the most part, the long term forecast period appears dry
and quiet over the region. Some lingering showers are possible
on Wednesday as the cold front departs the region. The
supporting upper trough lifts north on Wednesday and flow
becomes fairly zonal over the region. High pressure nudges in
from the south for Thursday and wobbles slowly eastward on
Friday. From here, there are several solutions from the extended
guidance members with some showing a pattern shift for next
weekend and others keeping quiet weather in place. Will hedge
for Friday with a slight chance PoP for now. Temperatures
remain seasonable through the period.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
Cool high pressure has spread across the terminals. SCT/BKN VFR
stratocu deck holds across northeast OH/nw PA. Expect fair
weather VFR cumulus to dot the sky this afternoon, SCT to BKN at
times. Continued fair through Saturday night. Northeast winds
around 10 knots, with locally higher around 15 knots near the
lakeshore.
OUTLOOK...Non VFR possible with a chance of showers and
thunderstorms on Monday afternoon and Tuesday.
&&
.MARINE...
Northeast flow will be present on the lake today and tonight,
as high pressure builds in from the north. Flow has increased on
the lake overnight to 15 to 20 knots, resulting in waves of 4
to 5 feet over much of the central basin, expanding east towards
the PA water. Will expand the Small Craft Advisory and
associated Beach Hazards Statement to the Ashtabula OH and Erie
PA nearshore waters and land zones through 10 AM to account for
the current conditions that will persist through the next
several hours. Expect unfavorable flow to continue for much of
today and will extend the SCA/BHS in the central basin until 10
PM.
High pressure wobbles east for Sunday, allowing for light easterly
flow and eventually weak southeast and offshore flow. Winds will
shift around to the south ahead of a cold front on Monday and
increase to 15 to 20 knots. The front will cross the lake on Tuesday
and flow will become light out of the southwest for Tuesday night
and beyond. An SCA may be needed for the frontal passage, but too
early too tell at this time.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through this evening for OHZ007-
009>012.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ143>147.
&&
SYNOPSIS...Oudeman
NEAR TERM...MM/Oudeman
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Oudeman
MARINE...SefcovicHazardous weather outlook, Aug 24, 3:48 AM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 AM EDT Sat Aug 24 2019 OHZ007-009>012-251100- Ottawa-Erie-Lorain-Cuyahoga-Lake- 348 AM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-251100- Ashtabula Lakeshore-Northern Erie- 348 AM EDT Sat Aug 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-251100- Lucas- 348 AM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. A moderate risk of swimming hazards at area beaches from waves and currents exists today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038- 047-PAZ002-003-251100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 348 AM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Ohio, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.